Ann Clin Case Rep | Volume 4, Issue 1 | Case Report | Open Access

A Rare Case of Cerebral Venous Sinus Thrombosis (CVST) Induced by Norethisterone Enanthate: Report from a Medical University Hospital in Bangladesh

Raknuzzaman1, Anis Ahmed1*, Masud Rana1, Kazi Jannat Ara1 and Dewan Md Emdadul Hoque1

1Department of Neurology, Bangabandhu Sheikh Mujib Medical University, Bangladesh
2Department of Epidemiology and Preventive Medicine, International Centre for Diarrhoeal Disease Research, Bangladesh

*Correspondance to: Anis Ahmed 

Fulltext PDF

Abstract

Cerebral Venous Sinus Thrombosis (CVST) is a rare condition and the association between norethisterone enanthate and CVST in the literature has very seldom been reported. In this case report, a 22-year-old unmarried woman of Bangladesh presented with acute onset of headache and vomiting with history of oral intake of 5 mg norethisterone thrice daily during past 2 years for menstrual disorder. She had no history of seizure, visual disturbances, and neck stiffness, imbalance of gait and weakness of any limbs, any sensory complaints or any episode of unconsciousness during the course of illness. Bilateral papilloedema was present with more marked on left eye and serum homocysteine level was high. A brain CT scan, MRI and Magnetic Resonance Venogram (MRV) revealed thrombosed anterosuperior segment of superior sagittal sinus. She was diagnosed to have CVST due to norethisterone and was treated with low molecular weight heparin, followed by Rivaroxaban, Vitamin B12, Vitamin B6 and Folic acid. She made a complete recovery after one month of intake of rivaroxaban and withdrawn of norethisterone.

Keywords:

Cerebral venous sinus thrombosis; Norethisterone enanthate; Hyperhomocysteinemia; Rivaroxaban

Citation:

Raknuzzaman, Ahmed A, Rana M, Ara KJ, Md Emdadul Hoque D. A Rare Case of Cerebral Venous Sinus Thrombosis (CVST) Induced by Norethisterone Enanthate: Report from a Medical University Hospital in Bangladesh. Ann Clin Case Rep. 2019; 4: 1584.

Subscribe to Our Newsletter